Alert archive / Kansas / Special Weather Statements in 2016
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Aug 6, 2016, 1:52 AM CDT for Sumner County, Kansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2016, 1:52 AM CDT (06:52 UTC)
- Expired
- Aug 6, 2016, 2:30 AM CDT
- In force
- 38 min
- Issued by
- NWS Wichita, KS
County Sumner County, KS
The radar
The Wichita radar (KICT), 63 km from the middle of the area, began a volume at 06:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.9 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1867 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 2055 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
012 WWUS83 KICT 060652 SPSICT SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 152 AM CDT SAT AUG 6 2016 KSZ092-060730- SUMNER KS- 152 AM CDT SAT AUG 6 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 230 AM CDT * AT 149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL OVER SOUTH HAVEN... OR 11 MILES EAST OF CALDWELL...MOVING EAST AT 15 MPH. WIND GUSTS UP TO 50 MPH AND BRIEF HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... SOUTH HAVEN...GEUDA SPRINGS AND HUNNEWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3715 9751 3717 9715 3700 9715 3700 9752 TIME...MOT...LOC 0651Z 262DEG 15KT 3701 9740 $$ CARUSO
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Aug 5, 11:49 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Aug 5, 11:49 PM CDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1149 PM CDT FRI AUG 5 2016 .SYNOPSIS... Issued at 302 PM CDT Fri Aug 5 2016 Water vapor imagery shows monsoonal moisture continuing to advect north-northeast across the central Rockies and Plains as upper- level ridging remains anchored across the Southern Plains. A weak cold front that began to push through the area yesterday continues to slowly push across across south central and southeast Kansas. && .SHORT TERM...(This evening through Monday night) Issued at 302 PM CDT Fri Aug 5 2016 The main concern through the weekend and into the beginning of the work week is where precipitation will develop, with the potential for heavy rain especially towards the end of the weekend. As the above mentioned weak frontal boundary continues to slowing push southeast across south central and southeast Kansas, with a very moist and weakly capped atmosphere in place cannot rule out the development of scattered storms late this afternoon and evening along and southeast of the Kansas Turnpike. During the overnight hours as a west to east 850mb baroclinic zone becomes established and warm, moist air continues to advect northward across the central Plains, chances for storms will increase across much of the area. Heavy rain and gusty winds will be the primary concern with this activity as a moist atmosphere, characterized by precipitable water values of 1.5-2+ inches with weak shear remains in place. While lingering showers and thunderstorms will be possible during the daytime hours through the beginning of the work week, the best chances for heavy rainfall look to occur Saturday night into Sunday and Sunday night into Monday. This heavy rain will be associated with the aforementioned baroclinic zone as it stalls out and remains establish across the state, as the nocturnal low- level jet ushers in warm, moist air. The placement of the heavy rain will depend highly on where the baroclinic zone sets up and the orientation of the moisture transport. There is still some uncertainty as to where the heaviest rain will develop; however, at this time central Kansas, and northward, looks to have the best chance. .LONG TERM...(Tuesday through Friday) Issued at 302 PM CDT Fri Aug 5 2016 Next week looks to be hot and possibly humid, especially if weekend rainfall comes to fruition. With moisture expected to linger across the area and a number of weak shortwaves moving through the area, cannot rule out periodic chances for showers and thunderstorms during the work week. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1147 PM CDT Fri Aug 5 2016 Main focus once again is convective timing. Models continue to struggle with the weak forcing pattern. Still expect storms to develop or move into the area between 0900-1200 UTC as 850MB boundary edges north. Models also suggest MVFR ceilings will develop along/north of surface boundary late tonight and persist well into Saturday. Timing for the end of convection and MVFR to VFR transition quite uncertain given weak forcing. -Howerton && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 72 90 72 95 / 30 30 30 30 Hutchinson 69 88 70 92 / 30 30 40 30 Newton 69 87 70 91 / 30 30 40 30 ElDorado 70 88 71 92 / 30 30 30 30 Winfield-KWLD 73 92 73 97 / 30 30 20 30 Russell 66 82 66 84 / 30 30 50 30 Great Bend 67 86 68 88 / 40 30 50 30 Salina 68 86 69 88 / 30 30 50 40 McPherson 68 86 69 89 / 30 30 40 40 Coffeyville 73 91 73 96 / 40 30 30 30 Chanute 71 87 71 92 / 50 30 30 30 Iola 71 86 70 90 / 50 40 30 40 Parsons-KPPF 73 90 72 94 / 40 30 30 30 && .ICT Watches/Warnings/Advisories... None. && SYNOPSIS...JMR SHORT TERM...JMR LONG TERM...JMR AVIATION...PJH
Hazardous weather outlook, Aug 5, 4:19 PM CDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 419 PM CDT FRI AUG 5 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-062130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 419 PM CDT FRI AUG 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED STORMS THAT DEVELOP THIS EVENING ALONG AND SOUTHEAST OF THE TURNPIKE WILL HAVE THE POTENTIAL TO PRODUCE STRONG WIND GUSTS OF 40 TO 50 MPH AND LOCALLY HEAVY RAIN. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP AROUND MIDNIGHT AND LINGER INTO SATURDAY MORNING ACROSS MUCH OF THE AREA. LOCALLY HEAVY RAIN WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PERIODIC CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND ACROSS MUCH OF THE AREA. A FEW STRONG STORMS WITH HEAVY RAIN WILL BE POSSIBLE. HEAT INDICES WILL HOVER AROUND 100 DEGREES ACROSS PARTS OF SOUTHEAST AND SOUTH CENTRAL KANSAS OVER THE WEEKEND, MAINLY NEAR THE OKLAHOMA BORDER. CHANCES FOR THUNDERSTORMS MAY DIMINISH EARLY NEXT WEEK BEFORE PERIODIC CHANCES RETURN ACROSS MUCH OF THE AREA. HEAT INDICES WILL ALSO HOVER JUST ABOVE 100 DEGREES ACROSS MUCH OF THE AREA DURING THE AFTERNOON HOURS NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, Aug 6, 1:52 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 152 AM CDT SAT AUG 6 2016 KSZ092-060730- SUMNER KS- 152 AM CDT SAT AUG 6 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 230 AM CDT * AT 149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL OVER SOUTH HAVEN... OR 11 MILES EAST OF CALDWELL...MOVING EAST AT 15 MPH. WIND GUSTS UP TO 50 MPH AND BRIEF HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... SOUTH HAVEN...GEUDA SPRINGS AND HUNNEWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3715 9751 3717 9715 3700 9715 3700 9752 TIME...MOT...LOC 0651Z 262DEG 15KT 3701 9740 CARUSO
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 2:42 AM CDT | Special Weather Statement | ICT | Sumner | 63 min |
| Aug 6, 3:43 AM CDT | Special Weather Statement | ICT | Sumner | 62 min |
| Aug 6, 3:56 AM CDT | Areal Flood Warning | ICT | Sumner | 8 hr |
| Aug 6, 6:10 AM CDT | Special Weather Statement | ICT | Sedgwick, Sumner | 65 min |
| Aug 6, 6:40 AM CDT | Areal Flood Warning | ICT | Sedgwick, Sumner | 5 hr |
| Aug 6, 6:51 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 37 min |
| Aug 6, 10:08 AM CDT | Areal Flood Warning | ICT | Allen, Neosho | 8 hr |
Nearby
Special Weather Statements in Kansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.